Skip to main content Accessibility help
×
×
Home

EXAMPLES IN DEPENDENT THEORIES

  • ITAY KAPLAN (a1) and SAHARON SHELAH (a2)

Abstract

In the first part we show a counterexample to a conjecture by Shelah regarding the existence of indiscernible sequences in dependent theories (up to the first inaccessible cardinal). In the second part we discuss generic pairs, and give an example where the pair is not dependent. Then we define the notion of directionality which deals with counting the number of coheirs of a type and we give examples of the different possibilities. Then we discuss nonsplintering, an interesting notion that appears in the work of Rami Grossberg, Andrés Villaveces and Monica VanDieren, and we show that it is not trivial (in the sense that it can be different than splitting) whenever the directionality of the theory is not small. In the appendix we study dense types in RCF.

Copyright

Corresponding author

*THE HEBREW UNIVERSITY OF JERUSALEM, EINSTEIN INSTITUTE OF MATHEMATICS, EDMOND J. SAFRA CAMPUS, GIVAT RAM, JERUSALEM 91904, ISRAEL E-mail: kaplan@math.huji.ac.il

References

Hide All
[1]Adler, Hans, An introduction to theories without the independence property. Archive of Mathematical Logic, 2008, accepted.
[2]Baumgartner, James E., Almost-disjoint sets, the dense set problem and the partition calculus. Annals of Mathematics, 9 (1976), no. 4, pp. 401439.
[3]Bélair, Luc, Types dans les corps valués munis d’applications coefficients. Illinois Journal of Mathematics, 43 (1999), no. 2, pp. 410425.
[4]Chernikov, Artem, Kaplan, Itay, and Shelah, Saharon, On non-forking spectra. 2013, submitted.
[5]Cohen, Moran and Shelah, Saharon, Stable theories and representation over sets. Mathematical Logic Quarterly, 2013, accepted.
[6]Delon, Fronçoise, Espaces ultramétriques, this Journal, 49 (1984), pp. 405424.
[7]Grossberg, Rami, Villaveces, Andrés, and VanDieren, Monica, Splintering in Abstract Elementary Classes, work in progress.
[8]Hodges, Wilfrid, Model theory, Encyclopedia of Mathematics and its Applications, vol. 42. Cambridge University Press, Great Britain, 1993.
[9]Hrushovski, Ehud and Pillay, Anand, On NIP and invariant measures. Journal of the European Mathematical Society, 13 (2011), no. 4, pp. 10051061.
[10]Keisler, H. Jerome, Six classes of theories. Journal of the Australian Mathematical Society, Series A, 21 (1976), no. 3, pp. 257266.
[11]Keisler, H. Jerome, The stability function of a theory, this Journal, 43 (1978), no. 3, pp. 481486.
[12]Kaplan, Itay and Shelah, Saharon, A dependent theory with few indiscernibles. Israel Journal of Mathematics, 2013, accepted.
[13]Kudaĭbergenov, K. Zh., Independence property of first-order theories and indiscernible sequences. Matematicheskie Trudy, 14 (2011), no. 1, pp. 126140.
[14]Parigot, Michel, Théories d’arbres, this Journal, 47 (1983), no. 4, pp. 841853, 1982.
[15]Pas, Johan, Uniform p-adic cell decomposition and local zeta functions. Journal für die reine und angewandte Mathematik, 399 (1989), pp. 137172.
[16]Pas, Johan, Cell decomposition and local zeta functions in a tower of unramified extensions of a p-adic field. Proceedings of the London Mathematical Society, 60 (1990), no. 1, pp. 3767.
[17]Shelah, Saharon, Remark to “local definability theory” of Reyes. Annals of Mathematics, 2 (1971), no. 4, pp. 441447.
[18]Shelah, Saharon, Stability, the f.c.p., and superstability; model theoretic properties of formulas in first order theory. Annals of Mathematics, 3 (1971), no. 3, pp. 271362.
[19]Shelah, Saharon, Around classification theory of models, Lecture Notes in Mathematics, vol. 1182. Springer-Verlag, Berlin, 1986.
[20]Shelah, Saharon, Classification theory and the number of nonisomorphic models, second edition, Studies in Logic and the Foundations of Mathematics, vol. 92. North-Holland Publishing Co., Amsterdam, 1990.
[21]Shelah, Saharon, Dependent T and existence of limit models. 2006, submitted.
[22]Shelah, Saharon, No limit model in inaccessibles, Models, logics, and higher-dimensional categories, vol. 53, CRM Proceedings Lecture Notes, American Mathematical Society, Providence, RI, 2011, pp. 277290.
[23]Shelah, Saharon, Dependent dreams: Recounting types. 2012.
[24]Shelah, Saharon, Strongly dependent theories. Israel Journal of Mathematics, 2012, accepted.
[25]Shelah, Saharon, Dependent theories and the generic pair conjecture. Communications in Contemporary Mathematics, 2013, accepted.
[26]Tressl, Marcus, Dedekind cuts in polynomially bounded, O-minimal expansions of real closed Fields. PhD thesis, Universität Regensburg, 1996, available at http://personalpages.manchester.ac.uk/staff/Marcus.Tressl/papers/thesis.pdf.
Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

The Journal of Symbolic Logic
  • ISSN: 0022-4812
  • EISSN: 1943-5886
  • URL: /core/journals/journal-of-symbolic-logic
Please enter your name
Please enter a valid email address
Who would you like to send this to? *
×

Keywords

Metrics

Full text views

Total number of HTML views: 0
Total number of PDF views: 0 *
Loading metrics...

Abstract views

Total abstract views: 0 *
Loading metrics...

* Views captured on Cambridge Core between <date>. This data will be updated every 24 hours.

Usage data cannot currently be displayed